MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SV CATHETER 3F BASIC TRAY WITH MICROINTRODUCER (SINGLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SV CATHETER 3F BASIC TRAY WITH MICROINTRODUCER (SINGLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 9173118
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint that the hub of the catheter broke off was inconclusive since the returned catheter was incomplete.One 3fr s/l powerpicc sv was returned for investigation.The luer adaptor was not returned for investigation.The catheter exhibited evidence of use.Dry blood residue was observed within the extension leg and a tacky residue was observed on the external surface of the extension leg and bifurcation.The extension leg extended 3.7cm from the molded wing and the connector was not attached to the extension leg.The cross section at the proximal end of the extension leg was glossy and striated, which indicated that the extension leg had been cut.There was no evidence of a break and since the connector was not returned for investigation, complaint was inconclusive.The catheter tubing extended 8.1cm from the distal end of the molded wing and an 8.8cm contiguous segment of tubing was received separate from the main body of the catheter.All ends of the returned catheter segments exhibited evidence of being cut with a sharp instrument.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported by the facility that the hub on the catheter broke off at home, clamped the line and patient was immediately taken to the emergency department where the line was removed and a new line placed.No harm to the patient.

Brand Name
POWERPICC SV CATHETER 3F BASIC TRAY WITH MICROINTRODUCER (SINGLE-LUMEN)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7234987
Report Number3006260740-2018-00093
Device Sequence Number140091
Product Code LJS
UDI-Device Identifier00801741028571
UDI-Public(01)00801741028571
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number9173118
Device Catalogue Number9173118
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2018
Event Location Home
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2018
Initial Report FDA Received Date02/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age8 MO